Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 54, NWS Atlanta, GA

January 24, 2019Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 10:58 AM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2019, 10:58 AM EST (15:58 UTC)
Expired
Jan 24, 2019, 9:18 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.26 ft at Jan 24, 2019, 2:00 PM EST.

actionminormoderate5101501/2401/2501/26
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS42 KFFC 241558
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1058 AM EST Thu Jan 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC077-113-255-250558-
/O.NEW.KFFC.FL.W.0054.190124T1558Z-000000T0000Z/
/LING1.1.ER.190124T1548Z.190124T1548Z.000000T0000Z.NO/
1058 AM EST Thu Jan 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Line Creek near Senoia.
* From this morning until further notice.
* At 10 AM Thursday the stage was 10 feet...and rising.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
2 follow-up statements
466 
WGUS82 KFFC 250122
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Thu Jan 24 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties 

  Turkey Creek near Byromville affecting Dooly County 


GAC063-113-255-251522-
/O.EXT.KFFC.FL.W.0052.190125T0122Z-190125T1727Z/
/LOVG1.1.ER.190125T0122Z.190125T0600Z.190125T1127Z.NO/
822 PM EST Thu Jan 24 2019

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Flint River near Lovejoy.
* From this evening until Friday afternoon.
* At 745 PM Thursday the stage was 11.9 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage this evening and continue to 
  rise to near 13.0 feet after midnight tonight. The river will 
  fall below flood stage Friday morning.
* At 14.0 feet...Moderate flooding begins. Significant flooding 
  occurs of residential yards upstream of the gage betweenUpper 
  Riverdale Road and Georgia Highway 138. Some roads begin to flood 
  such as Upper Riverdale Road and Mockingbird Road. Flooding expands
  on portions of the Rivers Edge Golf Course. Several holes and 
  fairways will flood. 
 

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$

GAC077-113-255-251522-
/O.CON.KFFC.FL.W.0054.000000T0000Z-000000T0000Z/
/LING1.1.ER.190124T1548Z.190124T1901Z.000000T0000Z.NO/
822 PM EST Thu Jan 24 2019

The Flood Warning continues for
  The Line Creek near Senoia.
* Until further notice.
* At 745 PM Thursday the stage was 10.0 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* At 10.0 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
 

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$

GAC093-251332-
/O.CON.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0732Z.NO/
822 PM EST Thu Jan 24 2019

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until Friday morning.
* At 745 PM Thursday the stage was 10.7 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage Friday.
* At 11.0 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.
* This crest compares to a previous crest of 10.8 feet on Feb 5 2011.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
815 
WGUS82 KFFC 250218
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
918 PM EST Thu Jan 24 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties

 
GAC077-113-255-250248-
/O.CAN.KFFC.FL.W.0054.000000T0000Z-190125T0218Z/
/LING1.1.ER.190124T1548Z.190124T1901Z.190125T0100Z.NO/
918 PM EST Thu Jan 24 2019

The Flood Warning is cancelled for
  The Line Creek near Senoia.
* This takes effect immediately.
* At 9 PM Thursday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:14 AM EST, 44 minutes earlier.

Area forecast discussion, Jan 24, 10:14 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1014 AM EST Thu Jan 24 2019

.UPDATE...
With lingering cloud cover and a cooler airmass filtering into
NW GA this morning...we are getting some reports of flurries. have
updated the forecast and sent out a special weather statement. Not
expecting any accumulations as ground temperatures are to warm and
this will be a short lived event.

&&

.PREV DISCUSSION... /Issued 635 AM EST Thu Jan 24 2019/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Friday/...

The cold front was just east of Athens to Macon this morning and
will continue to push eastward. Some light rain is lingering behind
the front into north and west GA...but think we will see drying from
the west around 12z. The colder air is still mostly in AL with mid
40s just starting to enter the far northwest. Cooling may not be
quick enough to cause the brief rain/snow mix in the far northeast
this morning...but not confident enough to take it out. Not looking
for any accumulation if we do get it. Temperatures will again be
difficult today with a non diurnal trace and temperatures generally
falling during the day. Expecting gusty northwest winds today but
think they will stay below wind advisory criteria. Tonight will be
clear and colder. A weak impulse crossing the TN Valley on Friday
may bring only some cloudiness to north GA. Will keep the Flash
Flood Watch until expiration at 12z.

41

LONG TERM /Friday Night through Wednesday/...

A strong surface High Pressure system will be settled in over the
region at the start of the long term period, keeping areas of
precipitation at bay towards the north and south through the
weekend. Temps will generally be around normal (albeit slowly
warming each consecutive day) with high temperatures in the 40s and
50s. Afterwards, chances of precip in the region go up as a cold
front is expected by Tuesday morning, with temperatures ranging from
10-15 degrees below normal by next Wednesday, with low temps in the
20s Wednesday morning.

In general, the GFS and Euro are in good agreement regarding the
overall pattern, through the long term, with the GFS-FV3 lagging
behind while elongating the cold front. The result is a chance for
precip from ranging from early Tuesday morning through Thursday
morning. Both the GFS and Euro agree on the highest chances of
precip coming during the day on Tuesday, with precip falling behind
the cold front. The Euro hints at some snow flurries behind the line
of storms where the GFS is much more bullish with light snow
coverage with chances all the way down to central Georgia. Both then
clear out with high pressure settling in with a weak shortwave
moving through Wednesday night. the Euro keeps this wave dry while
the GFS hints at light snow flurries possible for far North Georgia.
The GFS-FV3 on the other hand, elongates the cold front, pushing it
through slowly on Wednesday. It's much drier than the Euro and GFS,
but still has a strong signal that we could see so mixed/frozen
precip through the area on Wednesday instead, even into central
Georgia. The current forecast blends these 3 scenarios with each
having some consistency to their claims from the previous night.
Guidance has been putting a signal for some winter precip around
this time for the last several days with no clear indication on
which way Mother Nature will go. Seemed appropriate to include at
least a slight chance of each possibility. Although if you hold my
feet to the fire, I'd lean towards the Euro (front Tuesday, little
chance of frozen precip with higher temps and dry the next several
days afterwards).

Thiem

AVIATION...

12Z Update...
MVFR ceilings lingering with some areas of IFR. Gradual improvement
after 14z with scattering after 18z. Rain has ended over the taf
sites but there could be a few sprinkles this morning. Winds
will be northwest with gusts to around 25kt through the
afternoon.

//ATL Confidence...12Z Update...
Medium on ceilings this morning.
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  30  46  24 /  30   5   0   0
Atlanta         45  30  42  25 /  10   5   5   0
Blairsville     39  24  36  18 /  20   5   0   0
Cartersville    43  28  40  21 /  20   5   0   0
Columbus        50  32  50  27 /  10   0   0   0
Gainesville     45  29  42  24 /  20   5   0   0
Macon           53  32  50  24 /  10   0   0   0
Rome            43  28  39  21 /  20   5   0   0
Peachtree City  47  30  44  23 /  10   5   0   0
Vidalia         60  35  53  29 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Jan 24, 10:23 AM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1023 AM EST Thu Jan 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1023 AM EST Thu Jan 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Some light snow flurries are ongoing across far northern Georgia
and will continue until early afternoon. Widespread snow
accumulations are not anticipated, with the exception of some
possible light accumulations in higher elevations.

A handful of rivers and creeks have risen out of their banks in
Northern Georgia and across the Atlanta metro from the recent
rainfall with the most sensitive now beginning to recede but
several others remaining above flood stage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Our next cold front is expected on Tuesday with a line of showers
expected to move through the forecast area, with a chance for some
light snow for north Georgia. There's still some uncertainty
regarding this system, so please stay informed regarding the
forecast going forward as the forecast is subject to change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 24, 10:09 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1009 AM EST Thu Jan 24 2019

GAZ001>009-011>013-241800-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-
1009 AM EST Thu Jan 24 2019

...Light Snow Over Far North Georgia This Morning...

Locations in far north Georgia are experiencing light snow
flurries due to a combination of light showers behind an exiting
cold front, and near freezing temperatures in the area.
Widespread snow accumulations are not expected, with the exception
of the higher elevations, which could see some light
accumulations. Impacts are expected to be minimal as the passing
showers are expected to end by the early afternoon.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 7:19 PM ESTSpecial Weather StatementFFCFloyd, Gordon86 min
Jan 23, 7:23 PM ESTSpecial Weather StatementFFCCarroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more67 min
Jan 23, 8:29 PM ESTRiver Flood WarningFFCDade26 hr
Jan 23, 8:34 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart41 min
Jan 23, 9:04 PM ESTRiver Flood WarningFFCChattooga20 hr
Jan 23, 9:23 PM ESTSpecial Weather StatementFFCMarion, Schley, Taylor, Webster37 min
Jan 23, 10:08 PM ESTSpecial Weather StatementFFCHouston, Macon52 min
Jan 23, 10:23 PM ESTRiver Flood WarningFFCFulton, Gwinnett21 days
Jan 23, 10:26 PM ESTRiver Flood WarningFFCCobb2 hr
Jan 23, 10:28 PM ESTRiver Flood WarningFFCGwinnett5 hr
Jan 23, 10:48 PM ESTRiver Flood WarningFFCDeKalb21 days
Jan 23, 11:15 PM ESTRiver Flood WarningFFCForsyth, Fulton40 hr
Jan 24, 12:24 AM ESTRiver Flood WarningFFCGwinnett9 hr
Jan 24, 1:01 AM ESTRiver Flood WarningFFCFloyd4 days
Jan 24, 2:07 AM ESTRiver Flood WarningFFCForsyth10 hr
Jan 24, 3:22 AM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Jan 24, 6:05 AM ESTRiver Flood WarningFFCWhitfield46 hr
Jan 24, 6:51 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Jan 24, 6:55 AM ESTRiver Flood WarningFFCNewton, Rockdale3 hr
Jan 24, 12:35 PM ESTRiver Flood WarningFFCGwinnett4 hr
Jan 24, 12:57 PM ESTRiver Flood WarningFFCDooly20 hr
Jan 24, 2:06 PM ESTRiver Flood WarningFFCFloyd24 hr
Jan 24, 5:06 PM ESTRiver Flood WarningFFCButts, Henry, Newton11 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.